MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 4132100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt1329 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebt1329) have been reported from the same facility.Device not returned yet.
 
Event or Problem Description
It was reported by the sales rep that the facility reported the catheter "sprung" a leak after it was partially inserted into the patient.Another device was used to complete the procedure.No patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the per-q-cath picc was confirmed, but how or when the catheter was damaged cannot be verified.One 2 fr per-q-cath picc was returned for evaluation.The picc was received without the stylet in the lumen, which indicates that the catheter was placed.The catheter was received in two segments.The proximal segment extended 5.3cm from the distal end of the strain relief oversleeve.The distal catheter segment was 11.6cm in length.A leak was identified in the 2fr tubing between the 1cm and 2cm depth marks.The leak site was microscopically examined and a split was found on the external surface of the tubing.The catheter was cut longitudinally to examine the leak site from within the catheter, which revealed similar damage on the internal surface of the tubing.It is possible that the catheter cut by the stylet by either compressing the tubing over the stylet.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.¿ manipulation of the stylet within the lumen can also damage the catheter is the stylet is not wetted prior to repositioning.The ifu indicates to never use force to remove stylet.Resistance can damage the catheter.Since the catheter had been trimmed to length, and the stylet removed, the damage may have occurred during use.A review of the dhr showed that the product was 100% leak tested and no problems were identified.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebt1329 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebt1329) have been reported from the same facility.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7132261
Report Number3006260740-2017-02271
Device Sequence Number1328100
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4132100
Device Catalogue Number4132100
Device Lot NumberREBT1329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1